Alert archive / Arizona / Special Weather Statements in 2013
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 6, 2013, 1:40 PM MST. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 1:40 PM MST (20:40 UTC)
- Expired
- Aug 6, 2013, 2:30 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 34 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315 WWUS85 KTWC 062040 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 140 PM MST TUE AUG 6 2013 AZZ504-507-514-062130- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 140 PM MST TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA AND WESTERN COCHISE COUNTIES UNTIL 230 PM MST... AT 136 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ON THE SOUTHERN END OF THE RINCON MOUNTAINS OR 16 MILES NORTHWEST OF BENSON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME EASTERN PIMA AND NORTHWESTERN COCHISE COUNTIES. LAT...LON 3236 11054 3211 11026 3198 11052 3208 11068 TIME...MOT...LOC 2040Z 226DEG 18KT 3209 11052 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:35 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 6, 9:35 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 AM MST TUE AUG 6 2013 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THEREAFTER...DRIER AIR WILL SPREAD INTO THE DESERT SOUTHWEST FOR A DECREASE IN THUNDERSTORM COVERAGE THE REST OF THE WEEK. THIS DRIER AIR WILL ALSO RESULT IN WARMER DAYTIME TEMPERATURES. && .DISCUSSION...INFRARED SATELLITE IMAGERY SHOWED EXTENSIVE CLOUD COVER WEST OF TUCSON UP THROUGH CENTRAL ARIZONA INTO NORTHERN ARIZONA WITH CLEAR TO PARTLY CLOUDY SKIES ACROSS THE REMAINDER OF SE ARIZONA. REGIONAL DOPPLER RADAR DEPICTED SCATTERED SHOWERS WEST AND NORTH OF TUCSON. RADAR ALSO SHOWED TWO WEAK CIRCULATIONS...ONE EAST OF FLAGSTAFF MOVING NORTH AND THE OTHER OVER SW PINAL COUNTY SLOWLY MOVING N. UPPER LEVEL TROFINESS OVER THE WESTERN ARIZONA WITH VORT LOBE ON SRN END NEAR ROCKY POINT. PRECIPITABLE WATER VALUES ARE UP FROM YESTERDAY AND RANGED FROM 1.40" TO 1.65"...WETTEST FROM TUCSON WEST. 12Z TUCSON SOUNDING HAD AN ONION SHAPE LOOK TO IT WITH SOUTHERLY WINDS FROM 10KFT ON UP. HAVE SEEN A FEW THUNDERSTORMS IN THE PAST HOUR NEAR THE VORT LOBE OVER FAR NW SONORA MEXICO. 12Z UA WRF NAM DID A REALLY GOOD JOB IN INITIALIZED THE CLOUD COVER OVER THE STATE EARLY THIS MORNING WHICH IS ALWAYS A GOOD THING WHEN LOOKING AT THE HIGH RESOLUTION MODELS. SHOULD SEE SCATTERED THUNDERSTORMS DEVELOP BETWEEN 11 AM AND 1 PM FROM WESTERN COCHISE COUNTY WEST INTO CENTRAL PIMA COUNTY. WITH PW VALUES RUNNING 125% ABOVE NORMAL...EXPECT LOCALLY HEAVY RAINERS. THERE IS SOME DRIER MID-LEVEL AIR THAT WILL WORK NORTH ACROSS THE AREA THIS AFTERNOON...WHICH MAY ENHANCE THE CHANCES FOR ISOLATED SEVERE WET MICROBURSTS...ESPECIALLY FROM TUCSON EAST. THIS AREA WILL ALSO HAVE A LITTLE BETTER UPPER LEVEL DIVERGENCE. WILL RUN OUT AN UPDATE TO THE FORECAST TO HIGHLIGHT THE THINKING ABOVE. DEPENDING ON HOW FAST THE OVERALL TROF MOVES THROUGH THE STATE THIS EVENING...COULD SEE LINGERING SHOWERS CONTINUE INTO THE OVERNIGHT HOURS. HIGH TODAY WILL BE 5-10 DEGREES BELOW NORMAL...WITH BIGGEST DEPARTURES OCCURRING OVER WEST OF TUCSON DUE TO CLOUD COVER AND RAIN. && .AVIATION...SCT SHRA MAINLY NORTH AND WEST OF KTUS PERSISTING THROUGH ABOUT 06/20Z...THEN SCT TSRA DEVELOPING AFT 06/18Z AND CONTINUING THRU 07/05Z...WIND GUSTS TO 45 KTS NEAR ANY TSRA...AS WELL AS LOCAL MVFR/IFR CIGS/VSBYS. OTHERWISE...SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 07/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION TODAY...RESULTING IN A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA. SLIGHTLY DRIER AIR WILL MOVE IN FROM THE WEST DURING THE SECOND HALF OF THE WEEK AND INTO THE WEEKEND FOR LESSER RAIN CHANCES. OUTSIDE OF GUSTY THUNDERSTORM OUTFLOWS...WINDS DURING THE PERIOD ARE EXPECTED TO BE LIGHT...GENERALLY LESS THAN 15 MPH AND DIURNALLY DRIVEN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 6, 1:22 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
122 PM MST TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND GST 1 SSW BISBEE-DOUGLAS AI 31.45N 109.60W
08/06/2013 M64 MPH COCHISE AZ ASOS
&&
EVENT NUMBER TWC1300094
JRGLocal storm report, Aug 6, 1:30 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM FLOOD 3 SW RIO RICO 31.44N 111.00W
08/06/2013 SANTA CRUZ AZ TRAINED SPOTTER
LOW WATER CROSSINGS FLOODED. 0.74 INCHES OF RAINFALL
FELL IN 15 MINUTES.
&&
EVENT NUMBER TWC1300095
CERNIGLIASpecial weather statement, Aug 6, 1:40 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 140 PM MST TUE AUG 6 2013 AZZ504-507-514-062130- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 140 PM MST TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA AND WESTERN COCHISE COUNTIES UNTIL 230 PM MST... AT 136 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ON THE SOUTHERN END OF THE RINCON MOUNTAINS OR 16 MILES NORTHWEST OF BENSON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME EASTERN PIMA AND NORTHWESTERN COCHISE COUNTIES. LAT...LON 3236 11054 3211 11026 3198 11052 3208 11068 TIME...MOT...LOC 2040Z 226DEG 18KT 3209 11052
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:55 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Aug 5, 6:31 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Aug 5, 7:27 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 6, 12:40 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 3 hr |
| Aug 6, 1:04 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Aug 6, 2:28 PM MST | Special Weather Statement | TWC | Graham | 47 min |
Nearby
Special Weather Statements in Arizona, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.